publication . Article . 1998

The use of glycopyrrolate in a case of intermediate syndrome following acute organophosphate poisoning

Peter T. Choi; Luis G. Quinonez; Deborah J. Cook; Fred Baxter; Lori Whitehead;
Open Access
  • Published: 01 Apr 1998 Journal: Canadian Journal of Anaesthesia, volume 45, pages 337-340 (issn: 0832-610X, eissn: 1496-8975, Copyright policy)
  • Publisher: Springer Science and Business Media LLC
Abstract
This report describes a case of organophosphate intoxication refractory to atropine in which glycopyrrolate was used to reduce cholinergic symptoms, and describes the development of intermediate syndrome, an uncommon subacute complication of organophosphate poisoning. A 44-yr-old woman presented in cholinergic crisis following malathion ingestion. Treatment was initiated with atropine and pralidoxime. Despite clinical signs of adequate atropinisation, the patient continued to have profuse bronchorrhoea, which resolved with glycopyrrolate. During her course in the intensive care unit, she displayed a subacute deterioration in neuromuscular and mental status with ...
Persistent Identifiers
Subjects
free text keywords: Anesthesiology and Pain Medicine, General Medicine, Atropine, medicine.drug, medicine, Pralidoxime, Organophosphate poisoning, medicine.disease, Anesthesia, Depression (differential diagnoses), business.industry, business, Glycopyrrolate, Cholinergic crisis, Weakness, medicine.symptom, Paralysis
Related Organizations
Any information missing or wrong?Report an Issue